MAUDE Adverse Event Report: Datascope Corp. MEGA 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. MEGA 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number MEGA 8Fr. 50cc IAB with Accessories, US Only
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an emergency support program call, the customer reported blood in the helium tubing of a cardiosave intra-aortic balloon pump (iabp) while supporting a patient with an axillary-placed mega 8fr.50cc intra-aortic balloon (iab) that had been in place for approximately 30 days.Review of the provided image confirmed blood in the helium tubing, consistent with iab perforation.The patient was also receiving ecmo therapy and was in ct at the time of the call.The customer was advised to immediately discontinue iabp therapy, disconnect the helium tubing from the pump, clamp the extracorporeal tubing, and notify the physician for immediate iab removal.The risks associated with continued therapy and potential iab entrapment were reviewed, and the customer was advised not to resume therapy.The ct rn was contacted to ensure the recommendations were communicated and followed.The patient was subsequently transported to the operating room for iab removal.During the removal procedure, the cardiac surgeon reported difficulty removing the iab and anticipated a surgical cutdown.Device-related information consistent with the ifu was provided, including consideration of arteriotomy if catheter removal was difficult; however, the method of removal and clinical decision-making remained at the discretion of the treating physician.The iab was ultimately being managed surgically.
 
Additional Manufacturer Narrative
Event site name: (b)(6) this event contains both an adverse event and a product problem.Due to a temporary system limitation associated with recent fda emdr system enhancements, only the adverse event designation could be transmitted in the current submission.Product problem details are included within this report.A supplemental mdr will be submitted once the emdr utility has been updated to support transmission of both event classifications.Upon completion of the investigation into this event a follow up report will be submitted.

Brand Name
MEGA 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50517831
Report Number2248146-2026-0001479
Device Sequence Number21502366
Product Code DSP
UDI-Device Identifier10607567109619
UDI-Public(01)10607567109619(10)3000511513(17)281107(11)251107
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMEGA 8Fr. 50cc IAB with Accessories, US Only
Device Catalogue Number0684-00-0296-01U
Device Lot Number3000511513
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE (IABP) OT1589975, ECMO System.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight178 LB